Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

setraline advice needed.

(7 Posts)
nowayjose1 Sun 25-Jan-15 09:40:05

Hi, I recently went to the drs about anxiety issues. I wouldn't say it was severe, just problems getting to sleep, racing thoughts, episodes of bulimia (had it since i was 12)

Anyway, he has put me on 50g sertraline and ever since I've taken it I feel like I've got ten times worse! My anxiety is through the roof, I had a massive panic attack on day 4 and its been since then that I've just been constantly terrified of having another one. I do think I'm overthinking it a lot but as soon as I wake up I just think " do I feel anxious, am I going mad, will I have another panic attack?"

I have read that it's normal to feel like this for a couple of weeks but just need someone to back that theory up!! I feel like stopping them as felt a lot more same before! I'm on day 9 at the moment.

Also the tiredness is incredible, I just want to sleep for England!!

Any advice or reassurance? :-( thank you x

Specificity Sun 25-Jan-15 09:43:50

Hiya. This is quite normal, I know it is crap but really do try and persevere as it gets horribly worse before it gets better.

I was on sertraline for a few years before switiching and I remember this well. I was comotose the first few weeks, had a weird jaw tick and was crying but after the initial crapness it really helped.

nowayjose1 Sun 25-Jan-15 09:48:19

Thank you, that's reassuring to hear. I have been so anxious and had to get the tube to west London to watch a show yesterday I was fine until halfway through my heart started pumping and I thought oh no here we go. Dr has given me diazepam for any panic attacks which I'm reluctant to use but had one when I felt the panic coming on and it was fine phew.

Specificity Sun 25-Jan-15 09:52:36

Yes, I was giliven something for racing heart too which seemed to be a side effect of the anxiety tablets which seems a little backwards!

But honestly, once everything settles you should feel more level l. Just don't forget to take them as that can make things fluctuate.

nowayjose1 Sun 25-Jan-15 09:52:57

Also if anyone know how I edit this title from my phone? My spelling mistake is annoying me!!smile

nowayjose1 Sun 25-Jan-15 09:54:41

That's great, Thank you so much for the advice. My husband doesn't really understand anxiety etc! So I expect he is wondering what the hell is wrong with me at the moment!

Kittykat7 Sun 25-Jan-15 11:05:39

Try taking 1/2 a tablet. My psychiatrist always starts me on 1/2 a dose for 2 weeks of any new tablet. It will lessen the side effects. There is a score in the middle of the tablet & you can cut them in half. I have been on this tablet for 20 years & it is the best one for the least side effects. It's always easy to wean off too without withdrawal side effects of done slowly.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: